Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Charleston, SC

June 13, 2007Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 2007, 1:41 PM EDT for Charleston County, Dorchester County, South Carolina. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 1:41 PM EDT (17:41 UTC)
Expired
Jun 13, 2007, 2:45 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:52 PM EDTHAIL 0.75Summerville, SCTROLLEY ROAD.
Jun 13, 1:55 PM EDTHAIL 1Summerville, SC
Jun 13, 1:55 PM EDTHAIL 1.25Ladson, SCCOLLEGE PARK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 131741
SVRCHS
SCC019-035-131845-
/O.NEW.KCHS.SV.W.0089.070613T1741Z-070613T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 245 PM EDT

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SUMMERVILLE TO RAVENEL...
  MOVING WEST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RAVENEL...LADSON...NORTH CHARLESTON...
  SUMMERVILLE...DELEMAR CROSSROADS...
  ADAMS RUN...JEDBURG...KNIGHTSVILLE...
  GIVHANS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3269 8042 3271 8041 3272 8043 3283 8039
      3288 8040 3288 8039 3301 8040 3312 8028
      3299 8010 3283 7993 3264 8039

$$
3 follow-up statements
000 
WWUS52 KCHS 131752
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT WED JUN 13 2007

SCC019-035-131845-
/O.CON.KCHS.SV.W.0089.000000T0000Z-070613T1845Z/
DORCHESTER SC-CHARLESTON SC-
151 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR DORCHESTER AND CHARLESTON COUNTIES...

AT 150 PM...SPOTTERS REPORTED GOLF BALL SIZE HAIL IN COLLEGE PARK
NEAR LADSON.

AT 151 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING AT LEAST GOLF BALL SIZE HAIL...EXTENDING
FROM SUMMERVILLE TO ADAMS RUN...MOVING WEST SOUTHWEST AT
15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...CHARLESTON AIRPORT...DELEMAR CROSSROADS...GIVHANS...
HOLLYWOOD...JEDBURG...KNIGHTSVILLE...LADSON...MEGGETT...NORTH
CHARLESTON...RAVENEL AND SUMMERVILLE.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3269 8042 3271 8041 3272 8043 3283 8039
      3288 8040 3288 8039 3301 8040 3312 8028
      3299 8010 3283 7993 3264 8039

$$
000 
WWUS52 KCHS 131805
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT WED JUN 13 2007

SCC019-035-131845-
/O.CON.KCHS.SV.W.0089.000000T0000Z-070613T1845Z/
DORCHESTER SC-CHARLESTON SC-
205 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR DORCHESTER AND CHARLESTON COUNTIES...

AT 203 PM...SPOTTERS REPORTED PENNY SIZE HAIL ON TROLLEY ROAD
IN SUMMERVILLE.

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LINCOLNVILLE TO ADAMS RUN...MOVING
SOUTHWEST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...CHARLESTON AIRPORT...DELEMAR CROSSROADS...GIVHANS...
HOLLYWOOD...JEDBURG...KNIGHTSVILLE...LADSON...MEGGETT...NORTH
CHARLESTON...RAVENEL AND SUMMERVILLE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3269 8042 3271 8041 3272 8043 3283 8039
      3288 8040 3288 8039 3301 8040 3312 8028
      3299 8010 3283 7993 3264 8039

$$
000 
WWUS52 KCHS 131846
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT WED JUN 13 2007

SCC019-035-131856-
/O.EXP.KCHS.SV.W.0089.000000T0000Z-070613T1845Z/
DORCHESTER SC-CHARLESTON SC-
246 PM EDT WED JUN 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER AND CHARLESTON
COUNTIES WILL EXPIRE AT 245 PM EDT...

AT 243 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3269 8042 3271 8041 3272 8043 3283 8039
      3288 8040 3288 8039 3301 8040 3312 8028
      3299 8010 3283 7993 3264 8039

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:23 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 13, 11:23 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1123 AM EDT WED JUN 13 2007

.SYNOPSIS...
AN UPPER LEVEL LOW WILL PASS OVER THE REGION TODAY. A BROAD MID
LEVEL TROF WILL THEN PERSIST OVER THE FORECAST AREA UNTIL SAT.
WEAK DISTURBANCES ALOFT WITHIN THE TROUGH WILL SUPPORT PERIODS OF
SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

&&

.NEAR TERM /THROUGH TONIGHT/...
ANOTHER BUSY CONVECTIVE DAY IN STORE FOR THE REGION. UNDER THE
UPPER TROUGH...FEATURING 500 MB TEMPS -12C TO -13C...MODIFIED
SOUNDINGS USING TEMPS MID 80S.DEWPOINTS MID 60S YIELD SBCAPES
AROUND 2500 J/KG...ACCOMPANIED BY WET BULB ZERO HEIGHTS LIKELY NO
HIGHER THAN 10.0-10.5 KFT. THUNDERSTORMS WILL AGAIN FIRE ALONG THE
SEA BREEZE BOUNDARY NEAR THE SC COAST BY EARLY AFTERNOON...AND
THESE WILL DEVELOP INLAND WITH THE SEA BREEZE BOUNDARY. MEANWHILE...
PER WATER VAPOR IMAGERY A DISTINCT MID/UPPER LEVEL CIRCULATION
CENTER WAS ROLLING S/SE AND INTO N FL. ON THE N PERIPHERY OF THIS
FEATURE...EXTENDING NE ALONG THE UPPER TROUGH AXIS...SHOWERS/
THUNDERSTORMS WERE INCREASING IN COVERAGE/INTENSITY ACROSS THE
COASTAL WATERS...ESPECIALLY ACROSS THE OUTER WATERS... AND SOME OF
THESE SHOWERS WERE ALREADY PUSHING ONSHORE FROM HILTON HEAD AND
POINTS SOUTH. WHILE SHOWERS HAD BEEN WEAKENING AS THEY PUSHED INTO
THE MORE STABLE AIRMASS OVER LAND THIS MORNING...DESTABILIZATION
WILL SUPPORT INTENSIFICATION THIS AFTERNOON. IN ALL CASES...ANY
THUNDERSTORM MAY BECOME SEVERE WITH LARGE HAIL AND EVEN
ISOLATED/DAMAGING MICROBURSTS. ALSO...GIVE THE PROXIMITY TO THE
MID/UPPER LEVEL CIRCULATION AND AREA RADAR TRENDS...BUMPED POPS TO
LIKELY FOR MOST OF OUR GA COUNTIES. CONTINUED 50% POPS
ELSEWHERE...BUT NEAR TERM ADJUSTMENTS MAY BE NEEDED.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
ON THURSDAY AND FRIDAY...MODELS HITTING SOME DEEPER LAYERED MOISTURE
AND UPPER DISTURBANCES THU THROUGH FRI WHICH SHOULD KEEP PERIODS
OF CONVECTION FROM TIME TO TIME AS LOW LEVEL ATLC FLOW CONVERGES
HEADING INLAND. TIMING AND LOCATIONS CERTAINLY QUESTIONABLE BUT WE
HAVE MAINTAINED CHCY POPS DURING FAVORABLE DIURNAL TIMES AND
SLIGHT CHC LATE NIGHT AND MORNING HOURS. NO CHANGES TO TEMPERATURE
SCHEME...STILL BELOW NORMAL.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THIS MORNING WITH
RESPECT TO OVERALL H5 PATTERN EVOLUTION FROM LATE THIS WEEK...
THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK. UPPER TROUGH WILL
CONTINUE TO INFLUENCE THE SOUTHEAST STATES THROUGH FRI...SO WILL
MENTION CHC POPS BOTH THU AND FRI. SFC/UPPER RIDGING WILL BECOME
MORE DOMINANT OVER THE WEEKEND INTO EARLY NEXT WEEK...SO DON/T
ANTICIPATE AS MUCH SHWR/TSTM ACTIVITY SUN THROUGH TUE.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS WILL IMPACT KSAV AND KCHS BY EARLY AFTN...AND ANY SHOWER
MAY INTENSIFY INTO A TSTM WITH GUSTY WINDS AND IFR OR LOWER
CONDITIONS. THUNDERSTORMS MAY PUSH INLAND FROM KCHS...FOLLOWING
THE SEA BREEZE BOUNDARY...AT LEAST FOR A TIME THIS AFTN...BUT
ANOTHER ROUND OF TSTMS COULD PUSH BACK TOWARD THE COAST THIS
EVE...AND WILL CONTINUE TO ASSESS THIS POTENTIAL. AT KSAV...DUE TO
THE UPPER LOW JUST TO THE SOUTH...TSTMS MAY BECOME FREQUENT AND
COULD PERSIST MUCH OF THE AFTERNOON. WHERE RAIN OCCURS...EXPECT
ANOTHER PERIOD OF MVFR OR LOWER CIGS/VSBYS OVERNIGHT...EVEN AFTER
SHOWERS/TSTMS DIMINISH.

EXTENDED AVIATION OUTLOOK...

VFR CONDITIONS EXPECTED MUCH OF THE TIME THU THROUGH EARLY NEXT
WEEK...PERHAPS BRIEFLY INTERRUPTED BY MAINLY AFTN/EVEN TSTMS...AND
BY LATE NIGHT/EARLY MORNING FOG AND/OR STRATUS.

&&

.MARINE...
NO MAJOR CHANGES TO THE ONGOING FORECASTS FOR
WINDS/SEAS...REMAINING BELOW HEADLINE CRITERIA. HOWEVER...WE HAVE
ALREADY ISSUED SPECIAL MARINE WARNINGS THIS MORNING...AND
ADDL/MORE NUMEROUS STRONG THUNDERSTORMS APPEAR LIKELY THIS
AFTN...ESP OVER THE GA WATERS...AND ADJUSTED FCSTS ACCORDINGLY. SEAS
WILL AVERAGE 2 TO 3 FEET BASED ON THE FORECAST WIND SPEEDS AND
WAVE WATCH GUIDANCE.

EXTENDED FORECAST WILL SEE A WEAKER PRESSURE PATTERN AND THUS MORE
VARIABILITY IN THE WIND DIRECTIONS.  AREA WILL STILL BE UNDER A LONG
WAVE TROF SO WEAK HIGH PRESSURE IS STILL FORECAST.  AN UPPER RIDGE
WILL APPROACH FROM THE WEST LATE IN THE WEEKEND AND SOUTHERLY WINDS
WILL BECOME MORE PERSISTENT.

ONSHORE FLOW AND HIGH ASTRONOMICAL TIDES...PERIGEE TODAY AND NEW
MOON FRI JUN 15...MAY PRODUCE SHALLOW COASTAL FLOODING AND MINOR
BEACH EROSION AROUND THE TIMES OF HIGH TIDE THROUGH THE REMAINDER OF
THE WEEK. HOWEVER...BECAUSE OF THE EXPECTED SMALL SWELL...THE RISK
CURRENT RISK SHOULD REMAIN LOW THROUGH THIS WEEK.

&&

.TIDES/COASTAL FLOODING...
SHALLOW COASTAL FLOODING WILL STILL BE A PROBLEM THROUGH THE END OF
THE WEEK.  WILL LIKELY HAVE TO HEADLINE IN AFTERNOON PACKAGE WITH
HIGH TIDES BEING AROUND THE 730PM-830PM TIME FRAME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SHALLOW COASTAL FLOODING THIS EVENING GAZ117-119-139-141.
SC...SHALLOW COASTAL FLOODING THIS EVENING SCZ048>051.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 13, 11:58 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 AM EDT WED JUN 13 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1158 AM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING.

AN UPPER LEVEL DISTURBANCE COUPLED WITH MOIST ONSHORE FLOW AND
AN UNSTABLE ATMOSPHERE...WILL UNITE TO POSE A POTENTIAL FOR THE
DEVELOPMENT OF THUNDERSTORMS ONCE AGAIN THIS AFTERNOON AND
EVENING. THE MAIN TYPES OF SEVERE WEATHER EXPECTED ARE PENNY TO
QUARTER SIZE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ESPECIALLY
BETWEEN 2 PM AND 1 AM. ALSO...SLOW MOVING THUNDERSTORMS MAY PRODUCE
EXCESSIVE RAINFALL.

.COASTAL FLOODING...SHALLOW COASTAL FLOODING WILL AGAIN OCCUR
AROUND THE TIME OF HIGH TIDE THIS EVENING. HIGH TIDE WILL OCCUR
AROUND 730 PM AT CHARLESTON HARBOR AND TYBEE ISLAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED AGAIN THURSDAY AND FRIDAY. A FEW OF THE THUNDERSTORMS
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.COASTAL FLOODING...SHALLOW COASTAL FLOODING MAY AGAIN OCCUR
AROUND THE TIMES OF HIGH TIDE THURSAY AND FRIDAY EVENINGS.
.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 13, 12:46 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1246 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     HAIL             JAMES ISLAND            32.73N 79.93W
06/13/2007  E0.75 INCH       CHARLESTON         SC   TRAINED SPOTTER

            NEAR THE CORNER OF FOLLY RD AND HARBORVIEW RD.

&&

VB
Special weather statement, Jun 13, 12:49 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT WED JUN 13 2007

GAZ088-131715-
SCREVEN-
1249 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 115 PM
EDT...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL. THIS STORM
WAS LOCATED NEAR NEWINGTON...OR ABOUT 16 MILES SOUTHEAST OF
SYLVANIA...MOVING SOUTHWEST AT 10 MPH.

AREAS IN AND AROUND DOVER...NEWINGTON AND OLIVER WILL BE IMPACTED
THROUGH 115 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jun 13, 12:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HAIL             CHARLESTON              32.78N 79.94W
06/13/2007  E0.50 INCH       CHARLESTON         SC   TRAINED SPOTTER

            DIME SIZE HAIL AND VERY HEAVY ON THE RAVENEL BRIDGE.

1256 PM     HAIL             CHARLESTON              32.78N 79.94W
06/13/2007  E0.88 INCH       CHARLESTON         SC   FIRE DEPT/RESCUE

1258 PM     HAIL             CHARLESTON              32.78N 79.94W
06/13/2007  E0.88 INCH       CHARLESTON         SC   PUBLIC

&&

VB
Special weather statement, Jun 13, 1:00 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
100 PM EDT WED JUN 13 2007

SCZ048-049-131745-
BEAUFORT-COASTAL COLLETON-
100 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND BEAUFORT
COUNTY THROUGH 145 PM EDT...

AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF BENNETTS POINT TO ASHDALE...OR
ALONG A LINE EXTENDING FROM 31 MILES SOUTHWEST OF CHARLESTON TO 17
MILES NORTHEAST OF HILTON HEAD ISLAND...MOVING WEST AT 5 MPH.

AREAS IN AND AROUND BENNETTS POINT AND IMMEDIATE SHORELINE AREAS OF
BOTH COLLETON AND BEAUFORT COUNTIES WILL BE IMPACTED THROUGH 145 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jun 13, 1:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
122 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             EDISTO ISLAND           32.56N 80.28W
06/13/2007  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

&&

VB
Local storm report, Jun 13, 1:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLOOD            CHARLESTON              32.78N 79.94W
06/13/2007                   CHARLESTON         SC   BROADCAST MEDIA

            WATER OVER THE ROAD IN DOWNTOWN CHARLESTON AT CROSSTOWN
            AND PRESIDENT STREETS.

0124 PM     FLOOD            WEST ASHLEY             32.80N 80.01W
06/13/2007                   CHARLESTON         SC   BROADCAST MEDIA

            WATER OVER HIGHWAY 171 AT CHARLESTOWNE LANDING.

&&

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:34 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester71 min
Jun 12, 9:01 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton44 min
Jun 12, 9:42 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester63 min
Jun 12, 9:45 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton60 min
Jun 13, 12:10 PM EDTSevere Thunderstorm WarningCHSCharleston50 min
Jun 13, 12:48 PM EDTSevere Thunderstorm WarningCHSCharleston57 min
Jun 13, 1:04 PM EDTSevere Thunderstorm WarningCHSBerkeley41 min
Jun 13, 1:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton53 min
Jun 13, 1:37 PM EDTSevere Thunderstorm WarningCHSBerkeley53 min
Jun 13, 1:57 PM EDTSevere Thunderstorm WarningCHSBeaufort63 min
Jun 13, 2:08 PM EDTSevere Thunderstorm WarningCHSColleton52 min
Jun 13, 2:15 PM EDTSevere Thunderstorm WarningCHSJasper60 min
Jun 13, 2:23 PM EDTSevere Thunderstorm WarningCHSBerkeley67 min
Jun 13, 3:02 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton38 min
Jun 13, 3:38 PM EDTSevere Thunderstorm WarningCHSCharleston67 min
Jun 13, 4:07 PM EDTSevere Thunderstorm WarningCHSBerkeley23 min
Jun 13, 4:09 PM EDTTornado WarningCHSCharleston24 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.